Alert archive / South Carolina / Wind Advisories in 2008

Wind Advisory 1, NWS Wilmington, NC

March 7, 2008Bladen County, Columbus County, Robeson County, North Carolina; 6 counties in South Carolina

NWS Wilmington, NC issued this wind advisory at Mar 7, 2008, 3:49 PM EST for Bladen County, Columbus County, Robeson County, North Carolina; 6 counties in South Carolina. It took effect at Mar 8, 2008, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 3:49 PM EST (20:49 UTC)
In effect from
Mar 8, 2008, 10:00 AM EST
Expired
Mar 8, 2008, 7:00 PM EST
In force
9 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KILM 072049
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...


NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-080600-
/O.NEW.KILM.WI.Y.0001.080308T1500Z-080309T0000Z/
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
349 PM EST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY. 

GUSTY SOUTHERLY WINDS OVERNIGHT WILL INCREASE MIDDAY SATURDAY BEHIND
A COLD FRONT THAT WILL PUSH ACROSS THE CAROLINAS IN THE MORNING. AS
WINDS SHIFT TO THE SOUTHWEST AND EVENTUALLY WEST THEY WILL
INCREASE TO 25 TO 30 MPH. WIND GUSTS ARE EXPECTED TO BE AS HIGH AS
40 TO 45 MPH. THESE WIND SPEEDS CAN MAKE DRIVING DIFFICULT AND 
REQUIRE THE SECURING OF LOOSE OBJECTS SUCH AS TRASH CANS.

THE WIND IS EXPECTED TO BE STRONGEST IN THE EARLY
AFTERNOON AND INTO THE EVENING. THE WIND WILL BEGIN TO DIMINISH IN
THE EVENING AND SHOULD FALL BELOW ADVISORY CRITERIA CLOSE TO 
SUNSET.


$$


05
3 follow-up statements
000 
WWUS72 KILM 080557
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1257 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-081500-
/O.CON.KILM.WI.Y.0001.080308T1500Z-080309T0000Z/
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
1257 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

GUSTY SOUTHERLY WINDS OVERNIGHT WILL INCREASE LATER TODAY BEHIND A COLD
FRONT THAT WILL PUSH ACROSS THE CAROLINAS THIS MORNING. AS WINDS SHIFT TO
THE SOUTHWEST AND EVENTUALLY WEST THEY WILL INCREASE TO 25 TO 30
MPH. WIND GUSTS ARE EXPECTED TO BE AS HIGH AS 40 TO 45 MPH. THESE
WIND SPEEDS CAN MAKE DRIVING DIFFICULT AND REQUIRE THE SECURING OF
LOOSE OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND PORTABLE
BASKETBALL GOALS.

THE WIND IS EXPECTED TO BE STRONGEST IN THE EARLY AFTERNOON AND
INTO THE EVENING. THE WIND WILL BEGIN TO DIMINISH IN THE EVENING
AND SHOULD FALL BELOW ADVISORY CRITERIA CLOSE TO SUNSET.

$$


15
000 
WWUS72 KILM 081421
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
921 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY...

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-090000-
/O.CON.KILM.WI.Y.0001.080308T1500Z-080309T0000Z/
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
921 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

GUSTY SOUTHWESTERLY WINDS WILL INCREASE TODAY BEHIND A COLD FRONT.
SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH AND GUSTS ARE
EXPECTED TO BE AS HIGH AS 40 TO 45 MPH. THE WIND WILL BEGIN TO
DIMINISH IN THE EVENING...AND SHOULD FALL BELOW ADVISORY CRITERIA
AROUND SUNSET.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. SECURE ANY LOOSE OBJECTS AROUND YOUR HOME
INCLUDING...TRASH CANS AND LAWN FURNITURE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
WEATHER INFORMATION.

$$

29
000 
WWUS72 KILM 082343
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
643 PM EST SAT MAR 8 2008

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-090045-
/O.EXP.KILM.WI.Y.0001.000000T0000Z-080309T0000Z/
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
643 PM EST SAT MAR 8 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

GUSTY WEST WINDS WILL GRADUALLY SUBSIDE THIS EVENING OVER THE
EASTERN CAROLINAS. WIND GUSTS OF 25 TO 35 MPH WILL STILL BE
POSSIBLE THROUGH AROUND 9 PM...WITH WEAKER WINDS EXPECTED
OVERNIGHT.

$$

TRA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:35 PM EST, 14 minutes earlier.

Area forecast discussion, Mar 7, 3:35 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EST FRI MAR 7 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT AS LOW PRESSURE
INTENSIFIES ACROSS THE WESTERN CAROLINAS. THE LOW WILL QUICKLY LIFT
NORTHEAST OF THE REGION BY SATURDAY WITH THE PASSAGE OF A COLD FRONT
SATURDAY MORNING...FOLLOWED BY A SECONDARY COLD FRONT SATURDAY
EVENING. STRONG WINDS ARE EXPECTED DURING SATURDAY IN THE WAKE OF
THE INITIAL COLD FRONT. HIGH PRESSURE WILL BUILD ACROSS THE REGION
SUNDAY THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 3 PM FRIDAY...LEAD IMPULSE WILL LIFT NORTHEAST WITH THE BULK
OF THE CONVECTION NOW FOCUSED OFF THE SC COAST. HAD A FEW ROTATING
STORMS EARLIER IN THE AFTERNOON...HOWEVER A RELATIVELY STABLE
BOUNDARY LAYER LIKELY PREVENTED ANY TRANSPORT OF THE STRONGER WINDS
TO THE SURFACE. STRONGEST 3 HOURLY PRESSURE FALLS CAN BE FOUND FROM
FROM EASTERN VA INTO THE CENTRAL CAROLINAS. LOW PRESSURE ACROSS THE
DEEP SOUTH IS EXPECTED TO INTENSIFY ACROSS THE WESTERN CAROLINAS
TONIGHT RESULTING IN STRONG GRADIENT FLOW ACROSS THE FORECAST AREA.
DIFFICULT TO SORT OUT THE POPS FOR TONIGHT GIVEN THE WEAK SURFACE
WAVE AND LEAD IMPULSE THAT WILL EXIT THE AREA BY THIS EVENING...AND
A LARGE DRY PUNCH PRECEDING THE MAIN MID/UPPER TROUGH THAT IS
CURRENTLY MOVING ACROSS THE LOWER MS VALLEY. ALTHOUGH THE DEEPEST
MOISTURE PLUME WILL CONTINUE TO SHIFT OFFSHORE THROUGH THE PERIOD
THERE COULD BE ENOUGH RECOVERY AHEAD OF THE MAIN UPPER TROUGH AND
COLD FRONT THAT CONVECTION COULD FIRE AGAIN OVERNIGHT. AS A RESULT
THE POTENTIAL FOR STRONG TO SVR TSTMS WILL CONTINUE. THUS TRENDED
POPS DOWN BY THIS EVENING THEN INCREASE THEM BY 20-30% AROUND 06Z
TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...
COLD FRONT WILL BE QUICKLY PUSHING WEST TO EAST ACROSS THE AREA AT
THE START OF THE PD. MEANWHILE...AN INCREDIBLE 120+ KT JET WILL
ROUND THE TROUGH AND SET UP OVER THE CAROLINAS AHEAD OF A VORT MAX
THAT DEPENDING ON WHICH MODEL IS CORRECT WILL ATTAIN A VALUE OF
45-55 S-1 UNITS IN STRENGTH. MODEL OMEGA FIELDS ARE SURPRISINGLY
LACKLUSTER GIVEN THE FORCING AND JUDGING WHEN PRECIP SHUTS OFF IS
DIFFICULT. THE MAIN MOISTURE ASSOC W/WARM CONVEYOR BELT WILL SHIFT
OFFSHORE RIGHT AT 12Z OR SO AND THUS ANYTHING THAT FALLS WILL BE
ASSOC WITH THE UPPER LOW AND HAVE CONSIDERABLE DRY AIR TO CONTEND
WITH. POPS WILL RAMP DOWN QUICKLY THEN AT 18Z. MAIN UNKNOWN RELATED
TO THIS IS WHETHER OR NOT CONVECTION BLOWS UP OVERNIGHT AND MOVES
INTO THE AREA.

BIGGER STORY BY FAR SATURDAY WILL BE WINDS. AFOREMENTIONED H5 JET
SHOULDNT BE TOO MUCH OF A PLAYER SINCE IT WILL BE LOCATED ABOVE THE
FRONTAL INVERSION. HOWEVER...BOUNDARY LAYER WINDS...ESP GIVEN THE
DECREASE IN CLOUD COVER...WILL STILL CRANK UP CONSIDERABLY IN THE
STRONG CAA. WIND ADVISORY WILL BE POSTED FOR ENTIRE CWA STARTING
AROUND 15Z WHEN MIXING SHOULD GET A BOOST BY INCREASED INSOLATION.

HIGH TIDE CLOSE TO THE START OF THE PD COULD LEAD TO SOME BEACH
EROSION ALONG SRN BRUNSWICK COAST AND POSSIBLY SOME MINOR OCEAN
OVERWASH.

STRONG CAA SHUTS JUST ABOUT SHUTS DOWN SAT NIGHT BUT NOT BEFORE
BEING STRONG ENOUGH TO PUSH TEMPS ABOUT 2 CATEGORIES BELOW CLIMO.
THIS SHOULD SUPPORT LOWER 30S BUT ABOVE FREEZING ALONG THE COAST AND
TEMPS CLOSER TO 30 FOR WRN ZONES.

HIGH MOVES ACROSS SUNDAY WHICH WILL BE THE COLDEST FOR THE NEXT
SEVERAL WITH HIGHS STUCK IN THE MID 50S. CHILLY AGAIN SUNDAY NIGHT
BUT SOME HIGH CLOUDS ADVECTING IN FROM THE NORTH AHEAD OF AN
OTHERWISE MOISTURE-STARVED SHORTWAVE WILL KEEP TEMPS A FEW DEGREES
MILDER. LOWS CLOSE TO FREEZING INLAND AND MID TO UPPER 30S COAST.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM THIS AFTERNOON...HIGH PRESSURE BUILDS INTO THE REGION MON
AND TUE WITH WEAK/DRY FRONT DROPPING IN FROM THE NW LATE MON.
TEMPERATURES MON/TUE WILL BE NEAR TO SLIGHTLY ABOVE CLIMO.

GFS/ECMWF AGREE ON WEAK SOUTHERN STREAM 5H SHORT WAVE CROSSING THE
GULF COAST LATE TUE INTO WED. SOME MINOR TIMING DIFFERENCES BETWEEN
GFS/ECMWF...BUT FOR THE MOST PART GUIDANCE IS IN GOOD AGREEMENT.
FEATURE WILL REMAIN FAR ENOUGH SOUTH THAT THE ONLY IMPACT ON THE FA
WILL BE A MODERATE INCREASE IN CLOUD COVER ON WED.

NEXT SIGNIFICANT FEATURE ARRIVES THU NIGHT INTO FRI AS COLD FRONT
APPROACHES FROM THE W. LATEST ECMWF PUSHES THE FRONT OFFSHORE FRI
AND DEVELOPS SECONDARY LOW OFF THE E COAST NEAR THE NC/VA BORDER.
GFS IS SLIGHTLY DIFFERENT AND SHOWS A DEEPER/STRONGER 5H TROF OVER
THE ERN HALF OF THE COUNTRY FRI. THE GFS DEVELOPS A LOW OVER THE E
GULF COAST AND LIFTS IT NE THROUGH THE W CAROLINAS LATER FRI.
DIFFERENCES IN WEATHER FOR THE REGION BETWEEN THE TWO SCENARIOS ARE
NOT TO DIFFERENT...SO WENT WIT HA BLEND OF THE 2 FOR THE EXTENDED
GRIDS/FORECAST. DID INCREASE POPS FOR FRI TO LOW CHANCE AS BOTH
GFS/ECMWF IMPLY MEASURABLE PRECIP.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
LOOKS LIKE PRECIPITATION WILL BE CONFINED MAINLY IN TWO
BATCHES...THE FIRST BATCH CURRENTLY WITH THE NORTH ADVANCING WARM
FRONT. THIS PRECIP WILL LIKELY DIMINISH AFTER 20Z...AS THE WARM
FRONT MOVES NORTH OF THE AREA. WINDS DURING THIS TIME WILL INCREASE
FROM THE SOUTH SOUTHEAST. CEILINGS WILL LIKELY REMAIN
MVFR/OCCASIONAL IFR. THE SECOND BATCH OF CONVECTION WILL OCCUR AHEAD
OF THE COLD FRONT...MAINLY FROM 07-12Z. WINDS VEER TO FROM SOUTH TO
SOUTHWEST AT THIS TIME AND STILL GUSTY...WITH CEILINGS IMPROVING
RAPIDLY AFTER 11-12Z. STRONG GRADIENT COMBINED WITH COLD AIR
ADVECTION WILL INCREASE WINDS BY MIDDAY...WITH GUSTS OVER 30 KTS
LIKELY. VFR CONDITIONS BY MID SATURDAY MORNING THROUGH THE END OF
THE FORECAST PERIOD.

VFR CONDITIONS SATURDAY AFTERNOON THROUGH TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...WINDS HAVE SUBSTANTIALLY INCREASED ACROSS THE
COASTAL WATERS OVER THE LAST FEW HOURS. THE PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN OVERNIGHT AND WE SHOULD REALIZE SOUTHERLY GALE
CONDITIONS. WAVE HEIGHTS WILL INCREASE TO 11-13 FT THROUGH THE
PERIOD. THIS TREND AGREES WITH THE REEFCAST AND WNA OUTPUT WHICH
LOOKS REASONABLE GIVEN THE STRENGTH AND DURATION OF THE FETCH.
EXPECT TO SEE A PAUSE IN THE CONVECTION BY THIS EVENING...THEN
INCREASING CHANCES OVERNIGHT AS THE COLD FRONT MOVES THROUGH.

SHORT TERM/SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...
VERY STRONG GRADIENT ASSOC WITH APPROACHING COLD FRONT SHOULD ATTAIN
GALE FORCE WINDS EITHER IN THE FORM OF SUSTAINED SPEEDS OR FREQUENT
GUSTS AT THE START OF THE PD. GALE WARNING POSTED FOR NRN ZONES
STARTING AT 10Z AND SRN TWO ZONES BEGINNING AT 12Z...BOTH ENDING AT
00Z SUNDAY. HIGH BUILDS IN SATURDAY NIGHT TO DECREASE THE WINDS
BELOW CRITERIA AT AROUND THAT TIME AND THE OFFSHORE DIRECTION WILL
ACT TO DECREASE THE SEAS...ESP NEARSHORE. SCA WILL CARRY INTO A GOOD
PART OF THE NIGHT HOWEVER.

QUIET FOR THE REST OF THE PD AS HIGH PRESSURE CONTINUES TO BUILD IN
FROM THE WEST. WINDS REMAIN OFFSHORE AND DIMINISHING TO 10 KTS BY
PERIODS END.

LONG TERM /MONDAY THROUGH WEDNESDAY/...

AS OF 3 PM THIS AFTERNOON...SFC HIGH BUILDS OVER THE WATERS FROM THE
NW MON INTO TUE. RIDGE AXIS SHIFTS OFFSHORE AND S OF THE WATERS TUE
AFTN INTO TUE NIGHT AS WEAK UPPER LEVEL SHORT WAVE MOVES ALONG THE
GULF COAST STATES. UPPER WAVE AND ANY ASSOCIATED SFC FEATURES MOVE
OFF THE SE COAST WED...REMAINING S OF THE WATERS. OFFSHORE FLOW MON
CONTINUES INTO TUE MORNING BEFORE SRLY FLOW DEVELOPS TUE AFTN. WIND
DIRECTION BECOMES A BIT MORE PROBLEMATIC ON WED WITH WEAK HIGH TO
THE N AND UPPER WAVE/WEAK SFC LOW TO THE SOUTH. GRADIENT REMAINS
WEAK...SO SPEEDS WILL BE AROUND 10 KT MAKING DIRECTION A LITTLE LESS
IMPORTANT. THINK DOMINANT WIND DIRECTION WED WILL BE OFFSHORE. SEAS
WILL RUN 2 TO 4 FT THROUGH THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR SCZ017-023-
     024-032>034-039-046.

NC...WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR NCZ087-096-
     097-099>101.

MARINE...GALE WARNING UNTIL 7 PM EST SATURDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...SRP
NEAR TERM...SRP
SHORT TERM...MBB
LONG TERM...III
AVIATION...DL
Hazardous weather outlook, Mar 7, 4:54 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
454 AM EST FRI MAR 7 2008

NCZ097-101-SCZ034-046-081000-
PENDER-NEW HANOVER-HORRY-GEORGETOWN-
454 AM EST FRI MAR 7 2008

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ALL BEACHES TODAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-100-SCZ017-023-024-032-033-039-081000-
ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-
454 AM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-081000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
454 AM EST FRI MAR 7 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM EST THIS AFTERNOON TO
7 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Special weather statement, Mar 7, 2:05 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
205 PM EST FRI MAR 7 2008

NCZ087-096-099-SCZ024-034-072000-
COLUMBUS-BLADEN-ROBESON-DILLON-HORRY-
205 PM EST FRI MAR 7 2008

...STRONG GUSTY WINDS OVER FAR EASTERN DILLON COUNTY...

AT 204 PM EST...A STRENGTHENING THUNDERSTORM NEAR KEMPER IN EASTERN
DILLON COUNTY IS MOVING NORTH AT 30 MPH. THIS THUNDERSTORM HAS THE
CAPABILITY OF PRODUCING GUSTY WINDS UP TO 40 MPH AND VERY HEAVY
RAIN.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BARNESVILLE...
MARIETTA...BLADENBORO...BOARDMAN...AND FAIRMONT.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

HAWKINS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:55 PM ESTCoastal Flood StatementILM24 hr
Mar 7, 12:11 PM ESTSpecial Marine WarningILM34 min
Mar 7, 3:01 PM ESTSpecial Marine WarningILM30 min

Nearby

Wind Advisories in South Carolina, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.